Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 8, NWS Reno, NV

August 7, 2006Lassen County, Modoc County, California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Aug 7, 2006, 8:16 AM PDT for Lassen County, Modoc County, California; Washoe County, Nevada. It took effect at Aug 7, 2006, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2006, 8:16 AM PDT (15:16 UTC)
In effect from
Aug 7, 2006, 12:00 PM PDT
Expired
Aug 7, 2006, 9:00 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 3.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 071516
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
816 AM PDT MON AUG 7 2006


CAZ270-278-NVZ458-072330-
/O.NEW.KREV.FW.W.0008.060807T1900Z-060808T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
816 AM PDT MON AUG 7 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR DRY LIGHTNING AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

A LOW PRESSURE SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL MOVE
INLAND TODAY AND TRACK INTO SOUTHERN OREGON. SCATTERED
THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING AROUND NOON TODAY
AND CONTINUE UNTIL AROUND 9 PM THIS EVENING. THUNDERSTORMS ARE
EXPECTED TO MOVE QUICKLY AND ALTHOUGH THERE WILL BE SOME RAIN
FALLING OUT OF THE CORES OF STORMS...RAINFALL WILL NOT BE
WIDESPREAD AND HEAVY ENOUGH TO PREVENT THE POTENTIAL FOR NUMEROUS
NEW FIRE STARTS. STRONG OUTFLOW WINDS OF OVER 40 MPH ARE ALSO
POSSIBLE NEAR ANY THUNDERSTORMS, EXACERBATING THE POTENTIAL FOR
LARGE FIRE GROWTH. A STEADY WEST TO SOUTHWEST WIND OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH IS ALSO EXPECTED IN THE AFTERNOON AND
EVENING WHILE DAYTIME RELATIVE HUMIDITIES DROP TO NEAR 15%.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

MILNE
1 follow-up statement
000 
WWUS85 KREV 072246
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
345 PM PDT MON AUG 7 2006


CAZ270-278-NVZ458-080400-
/O.NEW.KREV.FW.W.0008.060807T1900Z-060808T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
NORTHERN WASHOE COUNTY-
345 PM PDT MON AUG 7 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY 
LIGHTNING AND GUSTY WINDS...

A LOW PRESSURE SYSTEM CONTINUES TO MOVE INTO NORTHERN CALIFORNIA 
AND WILL TRACK TRACK INTO SOUTHERN OREGON TUESDAY. SCATTERED 
THUNDERSTORMS CONTINUE TO DEVELOP AND ARE EXPECTED TO PERSIST
UNTIL AROUND 9 PM THIS EVENING. THUNDERSTORMS WILL MOVE QUICKLY AND 
ALTHOUGH THERE WILL BE SOME RAIN FALLING OUT OF THE CORES OF 
STORMS...RAINFALL WILL NOT BE WIDESPREAD AND HEAVY ENOUGH TO PREVENT 
THE POTENTIAL FOR NEW FIRE STARTS. STRONG OUTFLOW WINDS OF OVER 40 
MPH ARE ALSO POSSIBLE NEAR ANY THUNDERSTORMS. A STEADY WEST TO 
SOUTHWEST WIND OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH WILL 
CONTINUE THROUGH THE EVENING WHILE RELATIVE HUMIDITIES ARE EXPECTED 
TO REMAIN NEAR 15% INTO EARLY EVENING BEFORE SLOWLY RISING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.

$$

MILNE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 7, 3:30 AM PDT, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 7, 3:30 AM PDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 AM PDT MON AUG 7 2006

.SHORT TERM...
DIFFLUENCE/JET DYNAMICS AHEAD OF UPPER LOW WEST OF SAN FRANCISCO IS
PRODUCING ELEVATED THUNDERSTORMS OVER THE SACRAMENTO VALLEY THIS
MORNING. AS THE UPPER LOW ADVANCES NORTHEAST THIS MORNING...LASSEN
OR EXTREME NORTHWEST WASHOE/EASTERN MODOC COUNTIES MAY GET SWIPED BY
A FEW SHOWERS OR THUNDERSTORMS. THIS AFTERNOON THE UPPER LOW
ADVANCES INTO THE NORTHERN SACRAMENTO VALLEY...WITH A VORT LOBE
SWINGING AROUND INTO NORTHEAST CALIFORNIA. WITH DIVERGENCE
ASSOCIATED WITH THE VORT LOBE...AND WESTERLY LOW LEVEL WINDS
CONVERGING BEST IN THE GREAT BASIN NORTH OF LAKE TAHOE...I FELT
COMPELLED TO EXTEND POPS FURTHER SOUTH AND EAST TO JUST NORTH OF
INTERSTATE 80 IN NEVADA. THIS CONCEPT IS SUPPORTED BY THE GFS AND
NAM/WRF SOLUTIONS. ALL CONVECTIVE ACTIVITY SHOULD DRIVE NORTH OUT OF
ALL AREAS EXCEPT PERHAPS FAR NORTHERN WASHOE COUNTY BY LATE EVENING
AS THE VORT LOBE DUMBBELLS AROUND INTO SOUTHERN OREGON WITH THE
UPPER LOW MOVING TO NEAR MOUNT SHASTA.

THE EXITING UPPER LOW WILL MOVE INTO FAR SOUTHERN OREGON TUESDAY
MORNING...TAKING ALL THE CONVECTIVE WEATHER WITH IT FOR CLEAR/MOSTLY
CLEAR SKIES AND DRY WEATHER AREAWIDE THROUGH THE REMAINDER OF THE
SHORT TERM. HIGH TEMPERATURES WILL GO FROM NEAR OR A FEW DEGREES
BELOW AVERAGE BEHIND THE TROUGH TUESDAY TO A FEW DEGREES ABOVE
AVERAGE ON WEDNESDAY AS A RIDGE BUILDS OVER THE REGION. SNYDER

.LONG TERM...THURSDAY THROUGH SUNDAY...
UPPER TROUGH BRUSHES NRN NV ON THURSDAY WITH DRY BUT BREEZY
CONDITIONS AND A LITTLE COOLER TEMPS. CONTINUED DRY FRIDAY
UNDER LIGHT SWLY FLOW ALTHOUGH COULD SEE SOME CONVECTION
ALONG MONO-MINERAL COUNTY CONVERGENCE ZONE BUT KEPT POPS
LESS THAN 10 PERCENT WITH NO MENTION OF TSTMS FOR NOW. SIMILAR
PATTERN FRIDAY WITH ANOTHER WEAK UPPER TROUGH OVER PAC NW AND
DRY SWLY FLOW OVER AREA. BY WEEKEND GFS AND OTHER MED RANGE
MODELS FORECAST SPLITTING TROUGH WITH WEAKENING OF SWLY FLOW
AND MORE INSTABILITY DEVELOPING. STARTED OUT WITH SLGT CHC OF
AFTN TSTMS OVER MONO AND MINERAL SATURDAY PER LI AND H5 RH
GUIDANCE THEN SPREAD SLGT CHC OF AFTN TSTMS OVER ENTIRE CWA
BY SUNDAY AS WEAK LOW PINCHES OFF CENTRAL CA COAST RESULTING IN
LGT SELY FLOW AND EXPANSION OF SFC THERMAL TROUGH. WHILE ENSEMBLES
ALSO SUPPORT SPLITTING TROUGH OVER WEEKEND EXACT POSITION OF
UPPER LOW CIRCULATION AND FAVORED NE QUADRANT WITH DEFORMATION
ZONE AND INSTABILITY WILL BE CRITICAL TO WHERE CONVECTION ENDS UP
DEVELOPING. CYLKE

&&

.AVIATION...
VFR CONDITIONS EXCEPT FOR ISOLD TO WDLY SCT TSTMS N OF I80 IN NRN
SIERRA AND WRN NEVADA THIS AFTN AND EVENING...MAINLY FROM 20Z
THROUGH 04Z.  CYLKE

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE
&&

Nearby

Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.